MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a complaint history review was performed.This is the first complaint reported for this lot number and the lot met all release criteria.A device history record review is not required.Investigation summary: one device was returned for evaluation.The device was examined and a kink was noted, however this was determined to be incidental as no deformation was reported by the user.An in house presto device was used to inflate the device to nominal pressure and a pinhole rupture was noted to the balloon near the distal tip.Therefore, the investigation is confirmed for the reported balloon rupture, as the device was noted to have a pinhole rupture during evaluation.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 08/2023).
 
Event or Problem Description
It was reported that during a procedure, the balloon was allegedly ruptured.There was no reported patient injury.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key12382534
Report Number3006513822-2021-00042
Device Sequence Number11753365
Product Code ONU
UDI-Device Identifier00801741123238
UDI-Public(01)00801741123238
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue NumberLX3513051205F
Device Lot NumberGFEV0432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1